MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 425-2522X
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, the production history for the device was reviewed and no anomalies were identified.The lot met all test release criteria.Nothing was found to indicate a manufacturing related cause for this event.This is the first reported complaint for this lot number and this issue to date.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: sept / 2019.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the pta balloon catheter allegedly ruptured below rated burst pressure (rbp).There was no reported patient injury.
 
Event or Problem Description
It was reported that during the first inflation, the pta balloon catheter allegedly ruptured below rated burst pressure (rbp).There was no reported retraction difficulty through the sheath.Reportedly, another balloon catheter was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the production history for the device was reviewed and no anomalies were identified.The lot met all test release criteria.Nothing was found to indicate a manufacturing related cause for this event.There have been no other complaints reported of any type for this lot number.Investigation summary: the investigation is inconclusive for the reported balloon rupture issue as the device was not returned for evaluation.The definitive root cause for the reported balloon rupture issue could not be determined based upon available information.It is unknown if the patient factors (vessel characteristics of the target site were tortuous and calcified), or procedural and handling techniques may have contributed to the reported event.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot for the reported balloon rupture.Based on the investigation completed there is no evidence to suggest a product issue.Labeling review: ifu in097 for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: balloon characteristics ¿ please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.¿ the sleek® balloons reach their nominal diameter at 6 atm (608 kpa).Warnings: ¿ do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.¿ use only an endoflator or 20 ml syringe for inflation.Do not exceed the following rated burst pressures: 16 atm/1621 kpa (40 - 60 mm) 15 atm /1520 kpa (80 - 220 mm) precautions: ¿ if resistance is felt upon removal, then the balloon, guidewire and the sheath/ guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.The sleek carton label (l613 rev 1) was also reviewed.The balloon rated burst pressure is adequately addressed within the information of the label.D4 - expiry date: sept / 2019.H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
SLEEK RX PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7912101
Report Number9616666-2018-00140
Device Sequence Number1913735
Product Code LIT
UDI-Device Identifier00801741132407
UDI-Public(01)00801741132407
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number425-2522X
Device Catalogue Number425-2522X
Device Lot Number50144406
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1